There’s obviously no way to know for sure that I had serotonin toxicity, but it was extremely out of character of me to be so agitated for so long. I was aggravated for the better part of the week. Even when I’m experiencing a depressive episode, I’m more lethargic and weepy than agitated. I’m upset at the fact that my pharmacy bag specifically stated that I need to have a consultation and I did not receive it. I’m more unsettled at the fact that my doctor prescribed me two conflicting medications. I know that the chance of actually getting serotonin toxicity is extremely rare, but I’d rather not take the chance with my health.
The intravenous route is not FDA approved and is generally not recommended except when no other alternatives are available. Intravenous administration appears to be associated with a higher risk of QT prolongation and torsade de pointes (TdP) than other forms of administration. The manufacturer recommends ECG monitoring for QT prolongation and arrhythmias if IV administration is required. A dose in the range of 1 to 5 mg IV has been suggested, with the dose being repeated at 30 to 60 minute intervals, if needed. A maximum IV dose has not been established. The lowest effective dose should be used in conjunction with conversion to oral therapy as soon as possible.